MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52338
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Concomitant products- terumo radifocus 0.035" x 260 cm wire, demax inflation device.Customer name and address- postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, an advance 35 lp low profile balloon catheter ruptured during an unspecified procedure.Access was gained contralaterally to the left external iliac artery.The device was passed through the lesion with the wire guide.The physician then attempted to pressurize the balloon, but it ruptured at 6atm.There was vessel calcification.Another manufacturer's device was used to resume the procedure.No adverse effects were reported due to this occurrence.
 
Additional Manufacturer Narrative
Description of event: as reported, an advance 35 lp low profile balloon catheter ruptured during an unspecified procedure.Access was gained contralaterally to the left external iliac artery.The device was passed through the lesion with the wire guide.The physician then attempted to pressurize the balloon, but it ruptured at 6atm.There was vessel calcification.Another manufacturer's device was used to resume the procedure.Investigation ¿ evaluation: a document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was performed.One potentially relevant nonconformance was recorded; the lone affected device was scrapped.There have been no other reported complaints for this lot number.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use ¿the advance 35lp low profile pta balloon dilatation catheter is indicated for percutaneous transluminal angioplasty (pta) of lesions peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ instructions for use: balloon preparation: ¿choose a balloon appropriate to lesion length and vessel diameter.¿ ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation: ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ based on the available information, cook concluded the cause of this failure to be related to a manufacturing and quality control deficiency.The complaint device was manufactured prior to the implementation of a now closed capa investigation into this failure mode and potential causes.Corrective actions have since been implemented to address manufacturing- and quality control-related root causes for this failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11931617
Report Number1820334-2021-01453
Device Sequence Number4662390
Product Code DQY
UDI-Device Identifier10827002523385
UDI-Public(01)10827002523385(17)220312(10)9583813
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2022
Device Model NumberG52338
Device Catalogue NumberPTA5-35-80-5-4.0
Device Lot Number9583813
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1